Oesophageal Patients Association
3,619 members2,192 posts

Tightness

Hi. My husband had the Ivor Lewis surgery 2 years ago and is eating well and is back to work full time. He now has a tightness around his middle (lower down than where his stomach is now located) and says it feels as though his insides are twisting. He sometimes goes 3 days without going to the toilet and sometimes goes every day, could this be what is affecting him this way. Any advice would be appreciated. Thanks

6 Replies
oldestnewest

Hi I get a pain where my jej tube was every now and then. I Can go everyday then have a day where I go about 5 times. My insides make a lot of noise especially at night. I am only 17 months post op. I asked at my last appt and said this is normal. I also spoke about it at an OPA Meeting and a lot of people suffer with bowel issues.

I would go and get checked out if this has only just started happening in case something has kinked inside.

Good Luck

Debbie

Reply

Hi Debbie thanks for your advice. I will get him to go and see his GP to get checked out as his next appointment with the surgeon is not until November

Reply

Also my surgeon always checks for hernias when i visit the hospital. There is a possibility but prob nothing to worry about. Our plumbing as I call it is different after this op.

Debbie

Reply

As Kiddy says, I think this is a fairly common complaint. I certainly used to suffer from tightness in my upper and lower intestines in the first few years after my surgery.

Your husband's irregular bowel movements would suggest that he is suffering from motility issues. If he is not already doing so, he should make sure that he is drinking enough fluids, but avoid mixing solids and liquids, and should perhaps monitor what he is eating to see if any particular foods trigger the constipation.

If the problem persists, or the pain increases, then he should get it checked out as there may be small hernias or tears as a result of the surgery.

Reply

I'm nearly five years post Ivor Lewis and I've always had tightness where the "shark bight scar is, I just try and ignore it , I believe it's a result of nerve damage from the op , but that's only my opinion.

I also from time to time get constipated

Which I assume may be a side effect from taking Acid suppressor esomeprisol

Reply

Thankyou everyone for your replies. Knowing what to ask the GP who is not a specialist is helpful, so we can mention the possibility of a hernia at the appointment. Thanks again

Reply

You may also like...